I think meds are making me more suicidal

Discussion in 'Suicidal Thoughts and Feelings' started by claycad, Nov 23, 2006.

Thread Status:
Not open for further replies.
  1. claycad

    claycad Well-Known Member

    I have been taking effexor for about 3 weeks now, and for the past week I have felt worse then I ever have. My suicidal thoughts have gotten increasingly more persistent and violent. My circumstances hasn't gotten any worse, I'm not under any more stress then usual so I think it must be the medication making me feel worse. Why would medication do this?
     
  2. music_addict

    music_addict Well-Known Member

    it is a proven fact that anti-depreessants have been known to cause some teenagers to become evn more suicidal. if your a teen this might explain it. another thing that could be happening is that some people with depression, literally only hadnt taken their lives because they were too lethargic too carry it out. but once on medication they got just enough of a boost of energy to actually take the steps to kill themselves. this could be it as well. or maybe it is just a coincidence.
     
  3. TheBLA

    TheBLA Well-Known Member

    Yes, these meds don't always help and can actually make the feelings worse for some, I've heard this to have teenagers who then ended up commiting suicide. You should talk to someone about this IMMEDIATELY, stop taking the drug now. Don't let this linger on for a second.
     
  4. claycad

    claycad Well-Known Member

    I'm 24, so I'm not a teen. I have been on both zoloft and paxil in the past with no effects positive or negitive. What is different about the effexor that would be making me feel worse? If I didn't actually have clinical depression and was put on an anti-depressent would that make me depressed?
     
  5. TheBLA

    TheBLA Well-Known Member

    I have heard about anti-depressants sometimes making teens feel worse, but it doesn't have to be restricted to them, maybe its because I got that info from teen magazines maybe?

    Anyways, this is pretty serious and I recommend you stop taking them for now.
     
  6. ~Serendipity~

    ~Serendipity~ Active Member

    Hi there

    I have done alot of research into Anti-ds since my moms suicide as I feel they had alot to do with it... and in answer to your question Yes meds can make you feel more suicidal. The good thing is that you are aware of this, please go back to your doctor and tell him/her how you feel but in the meantime do not stop your meds as this too can have an adverse affect.

    Hugs
    ~S~
     
  7. Beachboy

    Beachboy Well-Known Member

    Echoing the above words it is apparently a side effect of anti-depressant drugs that they can make you suicidal during the first part of you taking them. Citalopram (the one I am taking) mentions this as an initial reaction which passes. Check out the info on the sheet in the box. It probably mentions this. I would also see the doc as we can't have you dealing with this!!! How ironic that this happens!!!!!!

    Oh and I had increased thoughts but it didn't last long!

    Beachboy x
     
Thread Status:
Not open for further replies.